Posted by: Concerned | 2008-12-09

Loss of sex drive and self esteem

My boyfriend of 6 years has just been diagnosed with ADD at 35, The tablets at first peaked his sex drive, but then diminshed it, or rather prompted him to not pursue intimacy with me, but rather through porn. He says his lack of drive has nothing to do with me, but rather with a lack of confidence in his own abilities. I am trying to be supportive, but underwent a mastectomy a year ago, and am also battling with self esteem issues - not feeling very sexy right now! Do you think I am the problem, or could it be the result of the ADD/meds he has taken?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

It could be that the medication impacted negatively on his sexual function and this left him feeling sexually inadequate. This would need to be explored with his prescribing practitioner so as to ascertain the problem and in order to address his feelings of inadequacy (e.g. if he is struggling with his erection or to ejaculate, this may be a side effect). Ideally, these should be discussed and worked through with you rather withdrawing intimacy and resorting to porn. I wonder why he has done this? Is this his stuff, or does he for some reason think that you would have a problem with him having a problem? (e.g. if he expects you to be sensitive following your mastectomy?). In short, it is difficult to respond to 'who is the problem', a more thorough understanding of what has gone on sounds like it could be useful to both of you...

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: ? | 2008-12-09

seems to be a combination. You both should probably see a sexologist.

Reply to ?

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.